Kentucky, 2010

Winter Weather in Kentucky, February 2, 2010

February 2, 2010 · NWS JKL · 5 events in 5 counties and zones

An area of low pressure moving through the southeastern states and then off the eastern seaboard combined with an upper level disturbance to bring wintry weather to eastern Kentucky on the morning of February 2nd. Some light accumulations of ice and snow were reported across several counties.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

An area of low pressure moving through the southeastern states and then off the eastern seaboard combined with an upper level disturbance to bring wintry weather to eastern Kentucky on the morning of February 2nd. Some light accumulations of ice and snow were reported across several counties. The icy conditions led to a serious car accident on Highway 23 in Thornton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 2, 1:30 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 2, 1:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
130 AM EST TUE FEB 2 2010

.SHORT TERM.../THE REST OF TONIGHT/

THE MAIN FOCUS FOR THE SHORT TERM FORECAST WILL DEAL WITH
PRECIPITATION TYPE AND IMPACTS OVER THE SOUTHEASTERN PORTIONS OF THE
CWA. CURRENT RADAR IMAGERY SHOWS SOME HIGHER RETURNS MOVING ACROSS
THE TENNESSEE BORDER...HOWEVER THIS SHOULD JUST BE VIRGA AS LAST FEW
HOUR OBS DID NOT SHOW ANY PRECIP REACHING THE GROUND AT KCSV DESPITE
HIGHER ECHO RETURNS. CONCERN CONTINUES TO BE WITH PRECIPITATION TYPE
AS WE HEAD TOWARD DAWN AND CHANCES FOR MEASURABLE PRECIPITATION
INCREASE. THE TEMPERATURE COLUMN LOOKS SUPPORTIVE OF ICE CRYSTALS
AND DENDRITIC GROWTH AS SATURATION OCCURS THROUGH -14C AROUND DAWN SO
SNOW STILL LOOKS TO BE THE MAIN PRECIP TYPE FOR MANY LOCATIONS. WITH
DRY AIR STILL AT THE SURFACE WET BULBING SHOULD COOL THE COLUMN
ENOUGH TO BE MAINLY SNOW...DESPITE MODELS HANGING ON TO DRY LAYER
NEAR THE SURFACE. THERE IS SOME CONCERN THAT VALLEYS AND SHELTERED
AREAS COULD STILL BE BELOW FREEZING WHEN PRECIPITATION ARRIVES SO
CANNOT RULE OUT SOME AREAS OF FREEZING DRIZZLE WITH WARM LAYER NEAR
THE SURFACE BEING THE MAIN QUESTION MARK. WILL LET THE CURRENT
ADVISORY RIDE AND CANNOT RULE OUT ANY PRECIPITATION TYPE AT THIS
POINT. FEEL THAT A MIXED BAG IS STILL A POSSIBILITY WITH THIS SYSTEM
DEPENDING ON LOCATION...TIMING AND ALTITUDE.

OVERALL...IMPACTS SHOULD BE LIGHT AS PRECIPITATION INTENSITY WILL NOT
BE STRONG. WE HAVE DRY AIR WORKING IN OUR FAVOR IN TWO WAYS.
FIRST...IT SHOULD DELAY ONSET OF PRECIP AS LOWER ATMOSPHERE HAS TO
SATURATE. THIS WILL CUT QPF DOWN. ALSO...SINCE THE LOWER LAYERS ARE
SO DRY...WE SHOULD WET BULB TO AN OVERALL COOLER NEAR SURFACE TEMP
PROFILE AND ALL SNOW WOULD BE MUCH BETTER THAN ANY MIXED PRECIP. WILL
CONTINUE TO HIGHLIGHT THREATS IN HWO AND WILL NOT CHANGE MUCH FROM
THE PREVIOUS FORECAST.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH WEDNESDAY NIGHT/

THE PRIMARY FORECAST PROBLEM FOR DAYS 1-3 WILL BE THE TYPE OF
PRECIPITATION THAT OCCURS LATER TONIGHT THROUGH MID MORNING
TUESDAY...THE TIMING OF THIS PRECIPITATION...AND THE WESTWARD EXTENT
OF THE PRECIPITATION ONCE IT BEGINS TO FALL. THE LATEST THINKING
FAVORS A BLEND OF THE GFS AND SREF MODELS. THE VARIOUS MODELS ARE ALL
DIFFERENT IN THE NEAR TERM...WITH THE CANADIAN KEEPING EASTERN
KENTUCKY NEARLY DRY THROUGH THURSDAY. THE NAM12 IS BRINGING
PRECIPITATION ONLY AS FAR WEST AS THE TIERS OF COUNTIES EAST OF THE
WEATHER OFFICE TO THE VIRGINIA AND WEST VIRGINIA BORDERS. THE GFS AND
SREF...ON THE OTHER HAND...BOTH HAVE PRECIPITATION AFFECTING ALMOST
THE ENTIRE FORECAST AREA. THE COMPROMISE WAS TO GO WITH THE SREF AND
GFS...AS THE LATEST MAV/METMOS NUMBERS HAVE LIKELY POPS IN PLACE FOR
THE TIME FRAME BETWEEN 12 AND 15Z TOMORROW FOR MOST OF THE AREA.
WITH THAT IN MIND...INCREASED THE OVERALL AREAL EXTENT OF TONIGHT/S
AND TOMORROWS PRECIPITATION AND THE POP ALONG AND WEST OF THE
VIRGINIA AND WEST VIRGINIA BORDERS.

HAVE DECIDED TO GO AHEAD AND ISSUE A WINTER WEATHER ADVISORY FOR OUR
COUNTIES ALONG THE VIRGINIA AND WEST VIRGINIA BORDERS FOR LATE
TONIGHT THROUGH MID MORNING TOMORROW. THE PRIMARY PRECIPITATION TYPE
EXPECTED IS SNOW...ALTHOUGH IT CANNOT BE RULED OUT THE FREEZING
DRIZZLE AND OR SLEET WILL MIX IN WITH THE SNOW AT TIMES.
PRECIPITATION SHOULD CHANGE BACK TO ALL RAIN BY 16 OR 17Z TOMORROW. A
SPECIAL WEATHER HAS ALSO BEEN ISSUED FOR MOST OF THE REST OF THE
FORECAST FOR THE POSSIBILITY OF FREEZING DRIZZLE TONIGHT INTO EARLY
TOMORROW MORNING.

.LONG TERM.../THURSDAY THROUGH MONDAY/

THE PERIOD IS EXPECTED TO START WITH A TROUGH AND VORTEX LIFTING
THROUGH THE CANADIAN MARITIMES AND THE NORTHEAST...WITH MID LEVEL
RIDGING FROM THE EASTERN GULF OF MEXICO NE INTO THE CENTRAL PLAINS
AND SOUTHEASTERN STATES AND LOWER OH VALLEY. FURTHER TO THE WEST A
MEAN THROUGH IS EXPECTED TO EXTEND THROUGH THE ROCKIES INTO THE
SOUTHERN PLAINS...WITH A COUPLE OF SHORTWAVES...ONE IN THE NORTHERN
ROCKIES...AND ONE FROM THE SOUTHERN ROCKIES INTO NORTHERN MEXICO.

THROUGH THE EXTENDED PERIOD...THE RIDGE WILL MOVE EAST TO THE
EASTERN SEABOARD ON THU AND THEN INTO THE ATLANTIC. AT THE SAME
TIME...THE MEAN TROUGH WILL MIGRATE EAST....TO THE PLANS AND MS
VALLEY REGION OM THU NIGHT AND FRIDAY. THE TWO SHORTWAVES MAY BECOME
A BIT MORE PHASED BY FRI NIGHT...THOUGH A BROAD TROUGH IS EXPECTED
TO REMAIN ACROSS THE EASTERN CONUS THROUGH THE END OF THE PERIOD
WITH THE POLAR VORTEX POSSIBLY RETROGRADING WEST ACROSS ONTARIO AND
THEN ROTATING INTO THE NORTHEASTERN STATES TO END THE PERIOD.
THIS SHOULD LED TO AN OVERALL COLDER AIRMASS AFTER THE INITIAL
SYSTEM PASSES EAST AND LINGERING THROUGH THE END OF THE PERIOD.
TEMPS THE LAST FEW DAYS OF THE PERIOD SHOULD AVERAGE BELOW
NORMAL.

THERE IS LESS SPREAD IN MODEL TIMING OF THE CORRESPONDING SFC SYSTEM
TO THE EASTWARD MOVING THROUGH EARLY IN THE PERIOD...BUT RUN TO RUN
AND MODEL TO MODEL DIFFERENCES IN THE HANDLING OF THE INDIVIDUAL
SHORTWAVES. OVERALL THE TREND APPEARS TO BE TOWARD A MORE
PROGRESSIVE SYSTEM FROM THU THROUGH SAT AS COMPARED TO EARLIER MODEL
RUNS FROM SUN. THE 12Z GFS ENSEMBLE MEAN AND 12Z AND 0Z ECMWF FOR
THAT MATTER ARE IN REASONABLY GOOD AGREEMENT WITH TIMING THE
EVENTUAL MID LEVEL TROUGH AXIS ACROSS THE AREA...LATE FRI NIGHT OR
ON SAT. THE OVERALL CONSENSUS IF FOR A MORE SOUTHERN SFC LOW TRACK
THAN SOME MODEL RUNS FROM SUNDAY...WITH A LOW OFF THE TX COAST AT
12Z THU...THE VICINITY OF THE FL PANHANDLE AROUND 12Z FRI...OFF THE
MID ATLANTIC COAST AT 12Z SAT...THEN OFF THE NEW ENGLAND COAST TO
END THE WEEKEND.

AS FOR SENSIBLE WX...CLOUDS WILL INCREASE THROUGH THE DAY ON
THU...WITH PRECIP ARRIVING ON THU NIGHT OR EARLY ON FRI. THE MODEL
CONSENSUS ARGUES FOR PRECIP AT LEAST ACROSS THE SOUTH ON FRI AND
INTO FRI EVENING. THERMAL FIELDS ARE PROBLEMATIC AS AN AREA OF HIGH
PRESSURE IS EXPECTED TO BE RETREATING TO THE NORTHEAST AND AS A
RIDGE/VALLEY SPLIT COULD OCCUR IN EASTERN COUNTIES ON THU EVENING...
WITH TEMPS POSSIBLY IN SOME PLACES DOWN BELOW FREEZING. THERE WILL
BE WETBULB POTENTIAL BELOW CLOUD BASE. THE HIGH MIGHT BE ABLE TO
SUPPLY ENOUGH COLD AND OR DRY AIR FOR SOME PRECIP TYPE ISSUES AT
LEAST AT THE ONSET...IF NOT LATER IN THE FAR N NEAR THE INTERSTATE
64 CORRIDOR. AT THIS POINT WE HAVE OPTED TO INCLUDE BOTH FROZEN AND
FREEZING PRECIP TYPES ON THU NIGHT AND EARLY FRI. THE PRECIP MAY BE
ALL RAIN OVER MOST OF THE AREA ON FRI...BEFORE COLDER AIR MOVES IN
AS THE SFC LOW MOVES EAST OF OUR LATITUDE ON FRI NIGHT...LEADING TO
ANY LINGERING PRECIP CHANGING TO SNOW. SNOW SHOWERS WILL LINGER
UNTIL THE MAIN THROUGH AXIS PASSES EAST FOLLOWED BY A COUPLE OF
ADDITIONAL SHORTWAVES TO START THE WEEKEND.

WHATEVER THE EVENTUAL THERMAL PROFILE...ONCE THE SYSTEM MOVES EAST
OF OUR LONGITUDE...THE CHANCES FOR PRECIP FALLING IN FROZEN FORM
INCREASES. THE BOTTOM LINE IS A COUPLE OF DEGREES WARMER OR COLDER
CELSIUS THROUGH THE COLUMN WILL ULTIMATELY DETERMINE WHETHER OR NOT
THIS SYSTEM PRODUCES SIGNIFICANT WINTRY PRECIP...PRIMARILY A COLD
RAIN...OR SOME COMBINATION OF THE TWO. AT THIS TIME...IT APPEARS
THAT LIGHT TO MODERATE SNOW COULD OCCUR ON FRI NIGHT TO SAT.

&&

.AVIATION.../06Z TO 06Z/...UPDATED

CIGS WILL LOWER THROUGH THE NIGHT AS A WEAK LOW PRESSURE SYSTEM
PASSES BY TO THE SOUTHEAST. EXPECT MVFR CIGS TO DEVELOP AT ALL SITES
TOWARD DAWN...AND A BIT SOONER AT LOCATIONS SOUTH OF THE HAL ROGERS
PARKWAY. AT LOZ AND SME HAVE ADDED A TEMPO FOR A SHOWER OF RAIN OR
SNOW AS THE MOISTURE SHIELD BRUSHES PAST DURING THE EARLY MORNING
HOURS OF TUESDAY. OTHERWISE...VCSH WILL COVER FOR EITHER RAIN OR SNOW
SHOWERS THAT GET CLOSE TO THE TAF SITES INTO MIDDAY. EXPECT CIGS TO
REMAIN IN THE MVFR RANGE THROUGH THE REST OF THE TAF PERIOD EVEN AS
THE BEST CHANCE OF PCPN MOVES OUT OF THE AREA LATER TUESDAY. LIGHT
AND VARIABLE WINDS INITIALLY WILL PICK UP FROM THE SOUTHWEST AFTER
DAWN AND THEN SWITCH TO THE WEST TOWARD EVENING WITH SPEEDS GENERALLY
BETWEEN 5 AND 10 KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR KYZ087-
088-118-120.

&&

SHORT TERM...AR/SCHOETTMER
LONG TERM....JP
AVIATION...GREIF
Hazardous weather outlook, Feb 1, 11:50 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1150 PM EST MON FEB 1 2010

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
030800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...INEZ
1150 PM EST MON FEB 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A SMALL CHANCE FOR LIGHT SNOW OR MIXED PRECIPITATION LATE
TONIGHT. LITTLE OR NO SNOW OR ICE ACCUMULATION WILL OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE FOR SNOW OR MIXED PRECIPITATION EARLY ON
TUESDAY ACROSS THE AREA AND A SLIGHT CHANCE FOR SNOW ON TUESDAY
EVENING.

THERE IS A CHANCE OF SNOW OR MIXED PRECIPITATION AT TIMES FROM
THURSDAY NIGHT THROUGH FRIDAY. THERE IS ALSO A CHANCE FOR SNOW
ON SATURDAY. A LARGE STORM SYSTEM IS EXPECTED TO TRACK ACROSS THE
SOUTHEASTERN STATES AND THEN OFF THE EASTERN SEABOARD TO END THE
WEEK. AT THIS TIME THERE IS CONSIDERABLE UNCERTAINTY IN THE EVENTUAL
EVOLUTION OF THIS THIS SYSTEM...WHICH WILL ULTIMATELY AFFECT THE
AMOUNT AND TYPE OF PRECIPITATION THAT FALLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF ICING OR SNOW
ACCUMULATION INTO TUESDAY MORNING.

KYZ087-088-118-120-030800-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1150 PM EST MON FEB 1 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

LIGHT SNOW IS EXPECTED LATER TONIGHT...ESPECIALLY AT ELEVATIONS ABOVE
2000 FEET. AN INCH OR LESS OF SNOW IS EXPECTED. THE SNOW COULD MIX
WITH RAIN...SLEET OR FREEZING RAIN AS WELL. LITTLE OR NO ICE
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT SNOW WILL CHANGE TO RAIN DURING THE MORNING ON TUESDAY. AN
INCH OR LESS ACCUMULATION IS EXPECTED...MAINLY AT ELEVATIONS ABOVE
2000 FEET. THE SNOW COULD MIX WITH RAIN...SLEET OR FREEZING RAIN AS
WELL. LITTLE OR NO ICE ACCUMULATION IS EXPECTED.

THERE IS A SLIGHT CHANCE OF SNOW ACROSS THE AREA ON TUESDAY EVENING.

THERE IS A CHANCE OF SNOW OR MIXED PRECIPITATION AT TIMES FROM
THURSDAY NIGHT THROUGH FRIDAY. THERE IS ALSO A CHANCE FOR SNOW
ON SATURDAY. A LARGE STORM SYSTEM IS EXPECTED TO TRACK ACROSS THE
SOUTHEASTERN STATES AND THEN OFF THE EASTERN SEABOARD TO END THE
WEEK. AT THIS TIME THERE IS CONSIDERABLE UNCERTAINTY IN THE EVENTUAL
EVOLUTION OF THIS THIS SYSTEM...WHICH WILL ULTIMATELY AFFECT THE
AMOUNT AND TYPE OF PRECIPITATION THAT FALLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ENCOURAGED TO CALL IN ANY REPORTS OF ICING AND ANY SNOW
AMOUNTS EXPERIENCED INTO TUESDAY MORNING.

JP/GREIF

In the hours before

Special weather statement, Feb 1, 10:58 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1058 PM EST MON FEB 1 2010

KYZ058>060-068-069-079-080-083>086-104-106>117-119-021500-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...
HYDEN...INEZ
1058 PM EST MON FEB 1 2010

...LIGHT WINTRY MIX OF PRECIPITATION POSSIBLE THROUGH LATE TUESDAY
MORNING...

AN AREA OF LOW PRESSURE MOVING THROUGH THE SOUTHEASTERN STATES AND
OFF THE EASTERN SEABOARD WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE
TO SPREAD A WINTRY MIX OF PRECIPITATION NORTH INTO THE APPALACHIANS
EARLY THIS MORNING. THE PRECIPITATION MAY FALL IN LOCATIONS SOUTH OF
THE INTERSTATE 64 CORRIDOR. THE PRECIPITATION...IF ANY OCCURS...MAY
FALL AS EITHER RAIN OR SNOW OR POSSIBLY A BIT OF SLEET OR FREEZING
DRIZZLE. AT THIS TIME...IT APPEARS THAT PRECIPITATION COULD BE
OCCURRING DURING THE MORNING COMMUTE. THE GREATEST CHANCE FOR SNOW
WOULD BE ACROSS THE RIDGETOPS. AT THIS TIME LITTLE OR NO ICE
ACCUMULATION IS EXPECTED. HOWEVER...IT TAKES VERY LITTLE FROZEN OR
FREEZING PRECIPITATION TO CAUSE SLICK ROADS TO DEVELOP.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR
INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

JP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Floyd

When
February 2, 2:00 AM EST to 6:00 AM EST
Where
Floyd forecast zone
Reported by
Trained Spotter
Coordinates
37.557, -82.746 (the zone’s center; the record gives no point)

A trained spotter reported a trace of snowfall and a light glaze of ice between 2 and 6 am near Prestonsburg. Less than a tenth of an inch of ice was reported, but it was enough to form a glaze of ice on untreated and exposed surfaces with isolated patches of ice on area roads.

Winter Weather, Perry

When
February 2, 2:00 AM EST to 7:10 AM EST
Where
Perry forecast zone
Reported by
Trained Spotter
Coordinates
37.244, -83.221 (the zone’s center; the record gives no point)

A trained spotter reported patchy icy spots on Highway 28 between Buckhorn Lake and Chavies.

Winter Weather, Letcher

When
February 2, 2:00 AM EST to 7:40 AM EST
Where
Letcher forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

A trained spotter reported a serious car accident near Thornton. The accident was caused when the car lost control on an icy road surface, prompting the temporary closing of Highway 23 where the accident occurred.

Winter Weather, Morgan

When
February 2, 2:00 AM EST to 8:10 AM EST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
37.922, -83.259 (the zone’s center; the record gives no point)

A spotter near Relief reported freezing drizzle.

Winter Weather, Leslie

When
February 2, 2:00 AM EST to 8:55 AM EST
Where
Leslie forecast zone
Reported by
Trained Spotter
Coordinates
37.094, -83.381 (the zone’s center; the record gives no point)

A spotter reported one tenth of an inch of new ice accumulation in Smilax. The ice was accumulating on walkways, roadways, power lines and trees in the area.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211236, 211237, 211238, 211239, 211240.